Alert archive / Kansas / Fire Weather Watches in 2012
Fire Weather Watch 9, NWS Dodge City, KS
NWS Dodge City, KS issued this fire weather watch at Mar 30, 2012, 3:00 PM CDT for 6 counties in Kansas. It took effect at Apr 1, 2012, 12:00 PM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 30, 2012, 3:00 PM CDT (20:00 UTC)
- In effect from
- Apr 1, 2012, 12:00 PM CDT
- Expired
- Mar 31, 2012, 3:38 PM CDT
- In force
- Issued by
- NWS Dodge City, KS
Counties Grant County, KS, Hamilton County, KS, Kearny County, KS, Morton County, KS, Stanton County, KS, Stevens County, KS
The radar
The Dodge City radar (KDDC), 141 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 8.0 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 373 J/kg
- Mixed-layer CIN
- -187 J/kg
- Mixed-layer LCL
- 1294 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
279 WWUS83 KDDC 302000 RFWDDC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 300 PM CDT FRI MAR 30 2012 ...CRITICAL FIRE WEATHER CONDITIONS POSSIBLE SUNDAY... .AN UPPER LEVEL RIDGE OF HIGH PRESSURE WILL DRIFT EAST ACROSS THE CENTRAL PLAINS SUNDAY. MEANWHILE, A SURFACE LOW IS EXPECTED TO DEVELOP ACROSS NORTHEASTERN COLORADO DURING THE DAY CREATING A TIGHTENING PRESSURE GRADIENT ACROSS WESTERN KANSAS. THIS WILL RESULT IN STRONGER WINDS DEVELOPING ACROSS WESTERN KANSAS BY EARLY TO MID AFTERNOON. ADDITIONALLY, A DRYLINE IS FORECAST TO EXTEND SOUTHWARD FROM THE SURFACE LOW AND EDGE EASTWARD ACROSS EXTREME WESTERN KANSAS THROUGH THE DAY. THIS WILL RESULT IN VERY LOW RELATIVE HUMIDITY LEVELS BEHIND THE DRYLINE. AS A RESULT, A FIRE WEATHER WATCH IS BEING ISSUED FOR SUNDAY AFTERNOON INTO EARLY SUNDAY EVENING. KSZ061-062-074-075-084-085-310400- /O.NEW.KDDC.FW.A.0009.120401T1700Z-120402T0200Z/ HAMILTON-KEARNY-STANTON-GRANT-MORTON-STEVENS- 300 PM CDT FRI MAR 30 2012 /200 PM MDT FRI MAR 30 2012/ ...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR EXTREME SOUTHWESTERN KANSAS... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A FIRE WEATHER WATCH FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING. * AFFECTED AREA...FIRE WEATHER ZONE 061 HAMILTON...FIRE WEATHER ZONE 062 KEARNY...FIRE WEATHER ZONE 074 STANTON...FIRE WEATHER ZONE 075 GRANT...FIRE WEATHER ZONE 084 MORTON AND FIRE WEATHER ZONE 085 STEVENS. * WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * TIMING...FROM NOON CDT TO 9 PM CDT. * RELATIVE HUMIDITY...AS LOW AS 10 PERCENT. * TEMPERATURES...IN THE UPPER 80S TO LOWER 90S. * IMPACTS...LOW RELATIVE HUMIDITY AND GUSTY WINDS OF THIS MAGNITUDE CAN EASILY CREATE CONDITIONS FOR RAPID WILDFIRE GROWTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ 32
3 follow-up statements
307 WWUS83 KDDC 310252 RFWDDC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 952 PM CDT FRI MAR 30 2012 ...CRITICAL FIRE WEATHER CONDITIONS POSSIBLE SUNDAY... .DRY...VERY WARM AND BREEZY CONDITIONS CAN BE EXPECTED SUNDAY AFTERNOON. AS A RESULT...A FIRE WEATHER WATCH IS IN EFFECT FOR SUNDAY AFTERNOON INTO EARLY SUNDAY EVENING. KSZ061-062-074-075-084-085-311100- /O.CON.KDDC.FW.A.0009.120401T1700Z-120402T0200Z/ HAMILTON-KEARNY-STANTON-GRANT-MORTON-STEVENS- 952 PM CDT FRI MAR 30 2012 /852 PM MDT FRI MAR 30 2012/ ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR EXTREME SOUTHWESTERN KANSAS... * AFFECTED AREA...FIRE WEATHER ZONE 061 HAMILTON...FIRE WEATHER ZONE 062 KEARNY...FIRE WEATHER ZONE 074 STANTON...FIRE WEATHER ZONE 075 GRANT...FIRE WEATHER ZONE 084 MORTON AND FIRE WEATHER ZONE 085 STEVENS. * WINDS...WINDS WILL BE SOUTHWEST AT 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * TIMING...RED FLAG CRITERIA WILL BE MET FROM NOON CDT TO 9 PM CDT. * RELATIVE HUMIDITY...RELATIVE HUMIDITY WILL BE AS LOW AS 7 PERCENT. * TEMPERATURES...TEMPERATURES WILL BE IN THE UPPER 80S TO LOWER 90S. * IMPACTS...LOW RELATIVE HUMIDITY AND GUSTY WINDS OF THIS MAGNITUDE CAN EASILY CREATE CONDITIONS FOR RAPID WILDFIRE GROWTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ FINCH
544 WWUS83 KDDC 310707 RFWDDC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 207 AM CDT SAT MAR 31 2012 ...CRITICAL FIRE WEATHER CONDITIONS POSSIBLE SUNDAY... .BREEZY SOUTHERLY TO SOUTHWESTERLY WINDS OF 15 TO 25 MPH WITH GUSTS UP TO 35 MPH WILL COMBINE WITH RELATIVE HUMIDITY LEVELS AROUND 10 PERCENT TO CREATE FAVORABLE CONDITIONS FOR RAPID FIRE GROWTH SUNDAY AFTERNOON. KSZ061-062-074-075-084-085-312100- /O.CON.KDDC.FW.A.0009.120401T1700Z-120402T0200Z/ HAMILTON-KEARNY-STANTON-GRANT-MORTON-STEVENS- 207 AM CDT SAT MAR 31 2012 /107 AM MDT SAT MAR 31 2012/ ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR GUSTY WINDS AND VERY LOW RELATIVE HUMIDITIES FOR FAR WESTERN KANSAS... * AFFECTED AREA...FIRE WEATHER ZONE 061 HAMILTON...FIRE WEATHER ZONE 062 KEARNY...FIRE WEATHER ZONE 074 STANTON...FIRE WEATHER ZONE 075 GRANT...FIRE WEATHER ZONE 084 MORTON AND FIRE WEATHER ZONE 085 STEVENS. * WINDS...WINDS WILL BE SOUTHWESTERLY 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * TIMING...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED DURING THE AFTERNOON HOURS SUNDAY AS WINDS BECOME GUSTY AND RELATIVE HUMIDITY LEVELS FALL RAPIDLY. * RELATIVE HUMIDITY...RELATIVE HUMIDITY LEVELS ARE EXPECTED TO FALL AS LOW AS 10 PERCENT. * TEMPERATURES...MAXIMUM TEMPERATURES WILL PEAK IN THE UPPER 80S TO AROUND 90 DEGREES. * IMPACTS...THE COMBINATION OF VERY LOW RELATIVE HUMIDITIES AND GUSTY WINDS WILL CREATE CONDITIONS FAVORABLE FOR RAPID FIRE GROWTH. VEGETATION IS FULLY CURED AND WILL BURN EASILY. OUTDOOR BURNING SHOULD BE POSTPONED UNTIL CONDITIONS IMPROVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ SUGDEN
608 WWUS83 KDDC 312038 RFWDDC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 338 PM CDT SAT MAR 31 2012 ...CRITICAL FIRE WEATHER CONDITIONS LIKELY SUNDAY AFTERNOON... .SOUTH TO SOUTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS TO NEAR 40 MPH BY NOON SUNDAY. A DRYLINE WILL PROPAGATE EASTWARD TO NEAR HIGHWAY 283 BY EARLY AFTERNOON. RELATIVE HUMIDITIES WILL DROP TO 15 PERCENT OR LOWER IN THE DRY AIR. THE COMBINATION OF WARM TEMPERATURES, LOW RELATIVE HUMIDITIES AND STRONG WIND WILL CREATE CONDITIONS FAVORABLE FOR VERY ACTIVE FIRE BEHAVIOR. KSZ061-062-074-075-084-085-010445- /O.UPG.KDDC.FW.A.0009.120401T1700Z-120402T0200Z/ /O.NEW.KDDC.FW.W.0015.120401T1700Z-120402T0200Z/ HAMILTON-KEARNY-STANTON-GRANT-MORTON-STEVENS- 338 PM CDT SAT MAR 31 2012 /238 PM MDT SAT MAR 31 2012/ ...RED FLAG WARNING IN EFFECT FROM NOON CDT /11 AM MDT/ TO 9 PM CDT /8 PM MDT/ SUNDAY FOR LOW RELATIVE HUMIDITIES AND STRONG WINDS WEST OF HIGHWAY 283... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A RED FLAG WARNING FOR LOW RELATIVE HUMIDITIES AND STRONG WINDS WHICH IS IN EFFECT FROM NOON CDT /11 AM MDT/ TO 9 PM CDT /8 PM MDT/ SUNDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...FIRE WEATHER ZONE 061 HAMILTON...FIRE WEATHER ZONE 062 KEARNY...FIRE WEATHER ZONE 074 STANTON...FIRE WEATHER ZONE 075 GRANT...FIRE WEATHER ZONE 084 MORTON AND FIRE WEATHER ZONE 085 STEVENS. * WINDS...SOUTH TO SOUTHWEST 25 TO 25 MPH WITH GUSTS TO NEAR 40 MPH. * TIMING...FROM NOON CDT THROUGH 9 PM CDT SUNDAY. * RELATIVE HUMIDITY...AS LOW AS 10 PERCENT. * TEMPERATURES...RISING TO NEAR 90 SUNDAY AFTERNOON. * IMPACTS...THE COMBINATION OF VERY LOW RELATIVE HUMIDITIES AND GUSTY WINDS WILL CREATE CONDITIONS FAVORABLE FOR EXTREME FIRE BEHAVIOR. VEGETATION IS GREENING UP, BUT SUFFICIENT CURED VEGETATION MAY BE AVAILABLE IN SOME AREAS TO SUPPORT THE RAPID SPREAD OF WILDFIRES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ KSZ030-043>045-063-064-076>078-086-087-010445- /O.NEW.KDDC.FW.W.0015.120401T1700Z-120402T0200Z/ TREGO-SCOTT-LANE-NESS-FINNEY-HODGEMAN-HASKELL-GRAY-FORD-SEWARD- MEADE- 338 PM CDT SAT MAR 31 2012 ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM CDT SUNDAY FOR FOR LOW RELATIVE HUMIDITIES AND STRONG WINDS WEST OF HIGHWAY 283... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A RED FLAG WARNING FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES WHICH IS IN EFFECT FROM NOON TO 9 PM CDT SUNDAY. * AFFECTED AREA...FIRE WEATHER ZONE 030 TREGO...FIRE WEATHER ZONE 043 SCOTT...FIRE WEATHER ZONE 044 LANE...FIRE WEATHER ZONE 045 NESS...FIRE WEATHER ZONE 063 FINNEY...FIRE WEATHER ZONE 064 HODGEMAN...FIRE WEATHER ZONE 076 HASKELL...FIRE WEATHER ZONE 077 GRAY...FIRE WEATHER ZONE 078 FORD...FIRE WEATHER ZONE 086 SEWARD AND FIRE WEATHER ZONE 087 MEADE. * WINDS...SOUTH TO SOUTHWEST INCREASING TO 25 TO 35 MPH WITH GUSTS TO 40 MPH. * TIMING...NOON UNTIL 900 PM CDT SUNDAY. * RELATIVE HUMIDITY...AS LOW AS 15 PERCENT. * TEMPERATURES...RISING TO NEAR 90 BY MID AFTERNOON. * IMPACTS...THE COMBINATION OF VERY LOW RELATIVE HUMIDITIES AND GUSTY WINDS WILL CREATE CONDITIONS FAVORABLE FOR EXTREME FIRE BEHAVIOR. VEGETATION IS GREENING UP, BUT SUFFICIENT CURED VEGETATION MAY BE AVAILABLE IN SOME AREAS TO SUPPORT THE RAPID SPREAD OF WILDFIRES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
What forecasters said that day
The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this fire weather watch went out at Mar 30, 2:22 PM CDT, 38 minutes earlier.
Area forecast discussion, Mar 30, 2:22 PM CDT, 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 222 PM CDT FRI MAR 30 2012 ...UPDATE TO LONG TERM AND FIRE WEATHER... .SHORT TERM...(THIS EVENING THROUGH TOMORROW) ISSUED AT 212 PM CDT FRI MAR 30 2012 THE 12Z UPPER AIR ANALYSIS SHOWED A VERY WEAK SHORTWAVE TROUGH OVER THE FRONT RANGE OF COLORADO EXTENDING SOUTHWARD INTO NEW MEXICO. AT THE SURFACE...WEAK HIGH PRESSURE HAD SETTLED INTO WESTERN KANSAS WHILE A WEAK LOW PRESSURE HAD MOVED SOUTH INTO NORTHWEST TEXAS. MODEST LOW LEVEL MOISTURE WAS IN PLACE ACROSS SOUTH CENTRAL KANSAS WHERE DEWPOINTS WERE IN THE MID 50S. DEWPOINTS WERE IN THE LOW 60S ACROSS SOUTHERN OKLAHOMA INTO TEXAS. THE SHORTWAVE HAS BEEN PROGRESSING STEADILY OVER THE CENTRAL HIGH PLAINS THIS MORNING AND WILL BE MOVING INTO EASTERN KANSAS AND OKLAHOMA BY LATE THIS AFTERNOON. MODEL SOUNDINGS ARE SHOWING SOME MODERATE INSTABILITY OVER SOUTH CENTRAL KANSAS BUT ARE ALSO SHOWING SOME WEAK BUT FAIRLY DEEP CAPPING IN THE 800-700 MB LAYER. WITH THE WAVE MOVING PAST THE AREA BY PEAK HEATING, CONVECTIVE INHIBITION IN THE CAPPING LAYER PLUS THE LACK OF ANY SURFACE CONVERGENCE...DO NOT THINK WE WILL SEE ANY THUNDERSTORMS DEVELOPING ALONG THE OKLAHOMA BORDER AND HAVE REMOVED THEM FROM THE FORECAST FOR THIS EVENING. THE MODELS SHOW SURFACE DEWPOINTS INCREASING SOMEWHAT TONIGHT. HAVE BUMPED UP OVERNIGHT LOWS A FEW DEGREES TO ACCOUNT FOR THIS. THERE COULD BE SOME MIST DEVELOPING OVER PARTS OF SOUTHWEST KANSAS OVERNIGHT BUT MODEL SOUNDINGS SHOW THE LOW LEVEL MOISTURE TO BE PRETTY SHALLOW SO AM NOT EXPECTING ANY SIGNIFICANT FOG DEVELOPMENT. ON SATURDAY AN UPPER LEVEL RIDGE WILL BE MOVING OVER THE CENTRAL HIGH PLAINS. WE SHOULD SEE FAIRLY DEEP MIXING WHICH WILL ALLOW TEMPERATURES TO CLIMB WELL UP INTO THE 80S. .LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY) ISSUED AT 216 PM CDT FRI MAR 30 2012 MEDIUM RANGE MODELS INDICATE AN UPPER LEVEL RIDGE OF HIGH PRESSURE TRANSITIONING EAST ACROSS THE CENTRAL PLAINS SUNDAY AND INTO THE MISSISSIPPI RIVER VALLEY MONDAY RESULTING IN FAIRLY DRY CONDITIONS ACROSS WESTERN KANSAS THROUGH SUNDAY NIGHT. MEANWHILE, AN UPPER LEVEL TROUGH OF LOW PRESSURE IS EXPECTED TO PUSH EAST ACROSS THE INTERMOUNTAIN WEST SUNDAY AND INTO THE WESTERN HIGH PLAINS EARLY MONDAY BRINGING THE POSSIBILITY FOR PRECIP TO THE CENTRAL PLAINS EARLY NEXT WEEK. ALTHOUGH STILL DIFFERING IN SOME DETAILS, THE GEM, GFS, AND ECMWF ARE IN BETTER AGREEMENT SHOWING THE WAVE CLOSING OFF AS IT SLIDES EAST-SOUTHEAST INTO THE SOUTH PLAINS OF OKLAHOMA, NORTH TEXAS, AND PORTIONS OF SOUTHERN KANSAS. THE DETAILS AT ISSUE INCLUDE THE TIMING OF AN ATTENDANT COLD FRONT EXPECTED TO PUSH THROUGH WESTERN KANSAS SOMETIME MONDAY WITH A DRYLINE PASSAGE PRECLUDING THE FRONT REDUCING THE AVAILABILITY OF LOW LEVEL MOISTURE AHEAD OF THE UPPER LEVEL SYSTEM INITIALLY. THE ECMWF HAS FALLEN MORE IN LINE WITH THE GFS SOLUTION BUT DIGS THE CLOSED OFF LOW A LITTLE FURTHER SOUTH INTO TEXAS. THE GEM SOLUTION IS MUCH MORE IN LINE WITH THE GFS IN HOW THIS MAY PLAY OUT SETTING UP THE CLOSED LOW SLIGHTLY MORE NORTH BUT STILL JUST TO OUR SOUTH BY EARLY TUESDAY WITH H7 FRONTOGENETIC BANDING INITIALLY DEVELOPING ACROSS PORTIONS OF SOUTHEASTERN COLORADO AND SOUTHWESTERN KANSAS SOMETIME LATE MONDAY INTO EARLY TUESDAY. ADDITIONALLY, TO SOME DEGREE ALL MODELS SHOW AN INCREASE IN LOW TO MID LEVEL MOISTURE ACROSS WESTERN KANSAS LATE MONDAY INTO TUESDAY AS THE UPPER LOW BEGINS TO DRAW MOISTURE NORTHWARD. THIS COULD BRING A REASONABLE CHANCE FOR RAIN ACROSS PARTS OF KANSAS DURING THIS GENERAL TIME FRAME. RIGHT NOW, 20 TO 30 POPS SEEMS REASONABLE LATE MONDAY INTO TUESDAY CONSIDERING THE UNCERTAINTY OF ALL THE FACTORS CONCERNED. TEMPERATURES WILL BE WELL ABOVE NORMAL SUNDAY AS THE UPPER LEVEL RIDGE MOVES EAST ACROSS THE CENTRAL PLAINS. A SURFACE LOW IS EXPECTED TO DEVELOP ACROSS NORTHEASTERN COLORADO HELPING TO MAINTAIN MORE OF A SOUTH TO SOUTHWEST LOW LEVEL FLOW ACROSS WESTERN KANSAS. THIS WILL ENHANCE WARM AIR ADVECTION INTO THE AREA WITH H85 TEMPERATURES RANGING FROM THE LOWER 20S(C) ACROSS CENTRAL KANSAS TO JUST ABOVE 25C ALONG THE COLORADO BORDER. NAM AND GFS MODEL SOUNDINGS ALSO SHOW STEEP LAPSE RATES DEVELOPING BY EARLY TO MID AFTERNOON AS MAX HEATING IS APPROACHED. EXPECT HIGHS WELL UP INTO THE 80S(F) WITH LOWER 90S(F) POSSIBLE IN SOME LOCATIONS SUNDAY AFTERNOON. A SIGNIFICANT COOLING TREND IS EXPECTED TO BEGIN MONDAY AS A COLD FRONT IS PROJECTED TO PUSH THROUGH WESTERN KANSAS SOMETIME DURING THE DAY. THE TIMING OF THE FRONTAL PASSAGE IS STILL VERY MUCH UNCERTAIN BUT CLOSER TO SEASONAL TEMPERATURES CAN BE EXPECTED MONDAY WITH EVEN COOLER TEMPERATURES LIKELY TUESDAY AS COLDER AIR SURGES SOUTH INTO WESTERN KANSAS. A GRADUAL WARMING TREND IS EXPECTED BY THE END OF THE PERIOD AS UPPER LEVEL RIDGING IS PROJECTED TO DEVELOP ACROSS THE WESTERN HIGH PLAINS BY MID TO LATE WEEK. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON) ISSUED AT 1249 PM CDT FRI MAR 30 2012 A FEW AREAS OF BROKEN MVFR CIGS WILL OCCUR AROUND GARDEN CITY AND DODGE CITY THROUGH ABOUT 20Z THIS AFTERNOON BEFORE INCREASING INTO THE VFR CATEGORY. VFR CONDITIONS SHOULD PREVAIL THROUGH THE REMAINDER OF THIS TAF PERIOD ALTHOUGH THERE COULD BE SOME 3-5SM VSBYS IN MIST DEVELOPING LATER TONIGHT AROUND GARDEN CITY AND DODGE CITY. && .FIRE WEATHER... ISSUED AT 216 PM CDT FRI MAR 30 2012 CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE SUNDAY AS AN UPPER LEVEL RIDGE OF HIGH PRESSURE DRIFTS EAST ACROSS THE CENTRAL PLAINS. AS MENTIONED EARLIER, A SURFACE LOW IS EXPECTED TO DEVELOP ACROSS NORTHEASTERN COLORADO DURING THE DAY HELPING TO INFLUENCE A SOUTH TO SOUTHWESTERLY LOW LEVEL FLOW ACROSS WESTERN KANSAS. NAM AND GFS MODEL SOUNDINGS INDICATE A CAPPING INVERSION DISSOLVING BY EARLY TO MID AFTERNOON ALLOWING STRONGER WINDS ALOFT TO MIX DOWN TO THE SURFACE. ADDITIONALLY, A DRYLINE ATTENDANT TO THE SURFACE LOW IS FORECAST TO EDGE EASTWARD ACROSS EXTREME WESTERN KANSAS RESULTING IN VERY LOW RELATIVE HUMIDITY LEVELS. AS A RESULT, A FIRE WEATHER WATCH WILL BE ISSUED FOR EXTREME SOUTHWESTERN KANSAS FOR SUNDAY AFTERNOON INTO EARLY SUNDAY EVENING. && .PRELIMINARY POINT TEMPS/POPS... DDC 54 87 55 90 / 0 0 0 0 GCK 50 86 52 91 / 0 0 0 0 EHA 49 85 53 89 / 0 0 0 0 LBL 50 87 51 91 / 0 0 0 0 HYS 53 87 56 89 / 0 0 0 0 P28 58 86 59 88 / 10 0 0 0 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...GERARD LONG TERM....JJOHNSON AVIATION...GERARD FIRE WEATHER...JJOHNSON
Hazardous weather outlook, Mar 30, 12:05 PM CDT, 2 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 1205 PM CDT FRI MAR 30 2012 KSZ030-031-043>046-061>066-074>081-084>090-311715- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 1205 PM CDT FRI MAR 30 2012 /1105 AM MDT FRI MAR 30 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY VERY HIGH TO CRITICAL FIRE DANGER LEVELS WILL BE POSSIBLE SUNDAY AFTERNOON ALONG AND WEST OF HIGHWAY 83 AS GUSTY SOUTHWEST WINDS DEVELOP AND AFTERNOON RELATIVE HUMIDITIES FALL BACK INTO THE TEENS. THERE WILL BE A SLIGHT CHANCE FOR THUNDERSTORMS ACROSS MUCH OF SOUTHWEST KANSAS MONDAY NIGHT AND TUESDAY. AT THIS TIME IT APPEARS ANY THUNDERSTORM WHICH DOES DEVELOP WILL NOT BE SEVERE BUT CLOUD TO GROUND LIGHTNING WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 29, 7:30 PM CDT | Special Weather Statement | DDC | Barber | 60 min |
Nearby
Fire Weather Watches in Kansas, 2012Every fire weather watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.